19
   

Good Hospital Tale (so you know the ending, but it takes a while)

 
 
izzythepush
 
  1  
Reply Sat 10 Aug, 2013 03:42 am
@ossobuco,
If you drink the juice down in one go you don't taste it until the very end.

It's got a very earthy taste.
0 Replies
 
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 03:44 am
Hi, Vonny and Ishmaggoogle. I am supposing a lot of us have issues on all this as we age.
vonny
 
  1  
Reply Sat 10 Aug, 2013 03:47 am
@ossobuco,
Too true! I've suffered from hypertension ever since my accident - had a lot of problems stabilising it until the past year or two. I take plant sterols in tablet form - that seems to have helped enormously.
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 03:57 am
@vonny,
Right now I'm dealing with a truly whacky drug, to which I can only say, Jesus! (not meant to offend): http://en.wikipedia.org/wiki/Midodrine

Even in the directions with the drug it says the equivalent of never give this to a friend. Also saying this drug is only appropriate for (some few) patients.

vonny
 
  1  
Reply Sat 10 Aug, 2013 04:02 am
@ossobuco,
Not approved by the FDA yet? Do be careful - monitor yourself and your reaction to it, and do stop taking it if there are any problems.
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 04:06 am
@ossobuco,
Adds, Sturge and Roberta.
0 Replies
 
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 04:10 am
@vonny,
I do, thus my questioning the guy. I can be a belligerent patient.
Stay tuned.
0 Replies
 
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 04:14 am
Hah, now I know how to kill myself, should I wish.
Don't worry, that doesn't interest me.
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 05:30 am
@ossobuco,
Meantime, this might have been what happened, way back then, to Frank Apisa, just a guess.
0 Replies
 
edgarblythe
 
  1  
Reply Sat 10 Aug, 2013 08:27 am
I patiently read along and now I have to say, good read and I wish you well with the new med.
0 Replies
 
firefly
 
  1  
Reply Sat 10 Aug, 2013 09:12 am
@ossobuco,
So, if I'm understanding correctly, your problem is low blood pressure (hypotension) and not elevated blood pressure (hypertension)--or, more accurately, you have sudden drops in your BP that cause you to faint? Have I got that right? And your new medication is supposed to keep your blood pressure elevated?

It sounds like they were pretty thorough in ruling out any other problems.

I certainly hope the medication does what it's supposed to do, so you don't have any more blackouts and falls. How is the gash on your head doing? Has it healed?

Did they suggest you do anything else to help prevent the blackouts, in terms of diet or lifestyle, or do they think the medication will be enough?

What an unexpected detour into the hospital world you just took. You captured it quite vividly with your narrative. I'm glad you gave us a "spoiler" so we knew the outcome would be good, because the suspense was getting nerve-wracking.

Stay well. I hope the medication will resolve the problem.

ossobuco
 
  1  
Reply Sat 10 Aug, 2013 10:31 am
@vonny,
Yes, it is, but perhaps not permanently.
0 Replies
 
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 10:42 am
@firefly,
No. I have high blood pressure, but my drug to lower it caused me to have it go too low once in a while over the years. That doctor in the ER who wrote up the orders for my care had guessed wrong. My life style and diet are fine, as are my lab test chemistries.

The new drug works somehow to keep the pressure in normal range, very differently from lisinopril. I'm not yet clear on the 'how' of it. I've taken my pressure often, keeping a log, to see if there is a pattern to it.

The gash still has stitches but is essentially healed. The stitches will come out when I see my primary doctor on the 16th. I'm now sporting new bangs.
BumbleBeeBoogie
 
  1  
Reply Sat 10 Aug, 2013 11:17 am
@ossobuco,
Diane just told Butrflynet about your illness. I'm glad you are OK.

BBB
ossobuco
 
  1  
Reply Sat 10 Aug, 2013 11:19 am
@BumbleBeeBoogie,
Thank you!
0 Replies
 
IRFRANK
 
  1  
Reply Sat 10 Aug, 2013 11:41 am
Very glad you're ok and no major actions necessary. Interesting in that I take lisinopril. I do get light headed sometimes, not dizzy , I consider that spinning. I'll talk to my cardiologist. It certainly worked on my BP. As I said, very glad you're OK.
JLNobody
 
  1  
Reply Sat 10 Aug, 2013 02:28 pm
@vonny,
Vonny, my wife had a cough from Lisinopril. She switched to Diovan (soon to become the generic Valsartan). I switched to Metoprolol and Losartan Potassium very satisfactorily. Both of us now have well controlled bp. Years ago we would probably have died.
JLNobody
 
  1  
Reply Sat 10 Aug, 2013 02:32 pm
@IRFRANK,
IRFrank, do take care. Life is good--but then so is its absence.
vonny
 
  1  
Reply Sat 10 Aug, 2013 02:40 pm
@JLNobody,
That's interesting. I'd had a cough for a long time, but hadn't connected it to Lisinopril until a chance remark from a stranger about the subject. I looked it up online and saw that it was a fairly common side effect. When I queried it with my doctor, he confirmed it, and switched me to Losartan Potassium earlier this year - the cough has now almost disappeared.

0 Replies
 
IRFRANK
 
  1  
Reply Sat 10 Aug, 2013 05:53 pm
@JLNobody,
Thanks, yes,everyday is a gift.
 

 
Copyright © 2023 MadLab, LLC :: Terms of Service :: Privacy Policy :: Page generated in 0.03 seconds on 01/27/2023 at 05:28:52